31. Parents have a concern that their child depressed. The : 1361503.
31. Parents have a concern that their child is depressed. The nurse relates that which characteristic best describes children with depression?
a. Increased range of affective response
b. Preoccupation with need to perform well in school
c. Change in appetite, resulting in weight loss or gain
d. Tendency to prefer play instead of schoolwork
32. A teen asks a nurse, “What is physical dependence in substance abuse?” Which is the correct response by the nurse?
a. Problem that occurs in conjunction with addiction
b. Involuntary physiologic response to drug
c. Culturally defined use of drugs for purposes other than accepted medical purposes
d. Voluntary behavior based on psychosocial needs
33. Which is descriptive of central nervous system stimulants?
a. They produce strong physical dependence.
b. They can result in strong psychological dependence.
c. Withdrawal symptoms are life threatening.
d. Acute intoxication can lead to coma.
34. The nurse is caring for an adolescent brought to the hospital with acute drug toxicity. Cocaine is believed to be the drug involved. Data collection should include what information?
a. Mode of administration
b. Drug’s actual content
c. Function the drug plays in the adolescent’s life
d. Adolescent’s level of interest in rehabilitation
35. A school nurse is conducting a class with adolescents on suicide. Which true statement about suicide should the nurse include in the teaching session?
a. A sense of hopelessness and despair are a normal part of adolescence.
b. Gay and lesbian adolescents are at a particularly high risk for suicide.
c. Problem-solving skills are of limited value to the suicidal adolescent.
d. Previous suicide attempts are not an indication of risk for completed suicides.
36. Which is the most commonly used method in completed suicides?
b. Drug overdose
c. Self-inflected laceration
d. Carbon monoxide poisoning
37. Which is the most significant factor in distinguishing those who commit suicide from those who make suicidal attempts or threats?
a. Social isolation
b. Level of stress
c. Degree of depression
d. Desire to punish others
38. An adolescent girl tells the nurse that she is very suicidal. The nurse asks her whether she has a specific plan. Asking this should be considered:
a. an appropriate part of the assessment.
b. not a critical part of the assessment.
c. suggesting that the adolescent needs a plan.
d. encouraging the adolescent to devise a plan.
39. An adolescent has been diagnosed with lactose maldigestion intolerance. The nurse teaches the adolescent about lactose maldigestion intolerance and notes the teen needs further teaching if which statement is made?
a. “I will limit my milk consumption to one to two glasses a day.”
b. “I should drink the milk alone and not with other foods.”
c. “Hard cheese, cottage cheese, or yogurt can be substituted for milk.”
d. “I will take a calcium supplement daily.”
40. An adolescent has been diagnosed with Chlamydia infection. Which medication should the nurse expect to be prescribed for this condition?
a. Ceftriaxone (Rocephin) IM
b. Azithromycin (Zithromax) PO
c. Acyclovir (Zovirax) PO
d. Penicillin G benzathine (Bicillin) IV
1. A nurse is recommending strategies to a group of school-age children for prevention of obesity. Which should the nurse include? (Select all that apply.)
a. Eat breakfast daily.
b. Limit fruits and vegetables.
c. Have frequent family meals with parents present.
d. Eat frequently at restaurants.
e. Limit television viewing to 2 hours a day.
2. Which strategies should the school nurse recommend implementing in the classroom for a child with attention deficit hyperactive disorder (ADHD)? (Select all that apply.)
a. Schedule heavier subjects to be taught in the afternoon.
b. Accompany verbal instructions by written format.
c. Limit number of breaks taken during instructional periods.
d. Allow more time for testing.
e. Reduce homework and classroom assignments.
3. Which side effects should the nurse monitor when a child is taking an antipsychotic medication? (Select all that apply.)
a. Extrapyramidal effects